MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.75/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.75/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367005
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon system was chosen for treatment of a moderately calcified lesion (90 percent stenosis degree) in the lad.After two inflations up to 16 atm, the balloon ruptured at 14 atm during third inflation.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned product revealed that the balloon has been inflated and was deflated in the as-returned condition.The balloon does not show any damage or irregularity.During functional testing the balloon was successfully inflated with 14 atm (np), but the pressure could not be held and water was found leaking from the guidewire exit port.Microscopic inspection of the guidewire exit port revealed that both the guidewire lumen and the inflation lumen are sliced open.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The damage at the guidewire exit port is most likely related to the handling of the device during the intervention.

Brand Name
PANTERA LEO 2.75/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10077265
Report Number1028232-2020-02108
Device Sequence Number2862088
Product Code LOX
UDI-Device Identifier07640130415638
UDI-Public07640130415638
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number367005
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11176007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1